MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; SKULL PINS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; SKULL PINS
Catalog Number A1018
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
This is 2 of 2 reports linked to mfg report number 3004608878-2025-00092.A facility reported the following re the mayfield modified skull clamp (a1059): "structure gave way during the surgery." additional information has been requested.End user: (b)(6) portugal.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The mayfield swivel adaptor (a1018) was returned for evaluation: failure analysis - evaluation of the swivel adapter shows that it was returned in bad condition.The swivel sleeve sticks on the base, the starburst teeth are damaged, and the base and swivel sleeve need to be replaced.The retaining ring grooves at both torque screws are damaged, and the torque screws also need to be replaced.Additional label, retainer rings and nylon washers need to get exchanged, the unit is to be marked with an instance number and a function test is required to be performed.As a result, the unit was returned unrepaired and is no longer allowed to be used for medical purposes.Root cause - the complaint is confirmed via inspection of the unit.The swivel sleeve sticks on the base and the starburst teeth were damaged, and the retaining ring grooves on both torque screws were damaged.The probable root cause is rough or improper handling of the unit.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD SWIVEL ADAPTOR
Common Device Name
SKULL PINS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21988486
Report Number3004608878-2025-00098
Device Sequence Number8313472
Product Code FWZ
UDI-Device Identifier10381780267515
UDI-Public10381780267515
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1018
Device Lot Number147
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown